Alert archive / Kansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 149, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 4, 2006, 8:31 AM CDT for Neosho County, Kansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2006, 8:31 AM CDT (13:31 UTC)
- Expired
- Jun 4, 2006, 8:59 AM CDT
- In force
- 28 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Neosho County, KS
The radar
The Tulsa radar (KINX), 155 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KICT 041331 SVRICT KSC133-041415- /O.NEW.KICT.SV.W.0149.060604T1331Z-060604T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 831 AM CDT SUN JUN 4 2006 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS. * UNTIL 915 AM CDT. * AT 827 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ERIE...OR 12 MILES EAST OF CHANUTE... MOVING SOUTHEAST AT 25 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ERIE....ST. PAUL....SOUTH MOUND. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS... WINDS UP TO 60 MILES AN HOUR... SAFETY INFORMATION FOR THIS WARNING FOLLOWS: SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE AREA. LAT...LON 3765 9509 3762 9533 3738 9528 3738 9509 $$ JAKUB
2 follow-up statements
000 WWUS53 KICT 041344 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 844 AM CDT SUN JUN 4 2006 KSC133-041415- /O.CON.KICT.SV.W.0149.000000T0000Z-060604T1415Z/ NEOSHO KS- 844 AM CDT SUN JUN 4 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEASTERN NEOSHO COUNTY UNTIL 915 AM CDT... AT 840 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR ST. PAUL...OR 12 MILES NORTH OF PARSONS...AND MOVING SOUTHEAST AT 25 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN NEOSHO COUNTY...INCLUDING THE TOWNS OF ST. PAUL AND SOUTH MOUND. LAT...LON 3765 9509 3762 9533 3738 9528 3738 9509 $$ JAKUB
000 WWUS53 KICT 041359 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 858 AM CDT SUN JUN 4 2006 KSC133-041408- /O.CAN.KICT.SV.W.0149.000000T0000Z-060604T1415Z/ NEOSHO KS- 858 AM CDT SUN JUN 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEOSHO COUNTY HAS BEEN CANCELLED... AT 852 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND NO LONGER POSED AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3765 9509 3762 9533 3738 9528 3738 9509 $$ JAKUB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:52 AM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Jun 4, 2:52 AM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 252 AM CDT SUN JUN 4 2006 .DISCUSSION... FORECAST CONCERNS... CONVECTIVE TRENDS THIS MORNING...AND CHANCES THE NEXT COUPLE DAYS. CURRENT CONVECTION DEVELOPING AS EXPECTED FROM SOUTHEAST NEBRASKA INTO NORTHEAST KANSAS EARLY THIS MORNING. STRONG ISENTROPIC ASCENT DEPICTED BEST AROUND THE 310K SURFACE...WHICH IS MOISTENING AND DESTABILIZING AIRMASS ROOTED BETWEEN 650-800MB. THIS AXIS OF LIFT WILL SHIFT SOUTH ACROSS PORTIONS OF CENTRAL AND SOUTHEAST KANSAS DURING THE MORNING...WHERE ELEVATED CAPE VALUES AROUND 1000 J/KG WILL RESIDE. THIS IN CONCERT WITH RESPECTABLE BULK SHEAR VALUES AROUND 40 KTS IN THE CLOUD BEARING LAYER...SHOULD SUPPORT A FEW STRONG STORMS AS CONVECTION MOVES/PROPAGATES SOUTH INTO THE AREA LATER THIS MORNING. WILL CONTINUE TO HIGHLIGHT THIS IN HAZARDOUS WEATHER OUTLOOK FOR UP TO NICKEL SIZE HAIL. SLIGHT CHANCES FOR ELEVATED CONVECTION WILL CONTINUE ACROSS SOUTHEAST KANSAS INTO THE AFTERNOON...HOWEVER WARMER MID LEVEL AIR FURTHER WEST WILL PROBABLY LESSEN OR SHUTDOWN CHANCES WEST OF THE TURNPIKE. WILL CONTINUE TO SHADE MAXS COOLER ACROSS SOUTHEAST KANSAS DUE TO PROXIMITY OF CONVECTIVE CHANCES AND ASSOCIATED CLOUD DEBRI INTO THE AFTERNOON. OTHERWISE...IT LOOKS LIKE A FAIRLY ACTIVE WEATHER PATTERN FOR THE NEXT COUPLE OF DAYS...MAINLY OVERNIGHT AND THROUGH THE MORNING HOURS. THE GFS AND NAM SUGGEST THE BETTER LOW AND MID LEVEL ISENTROPIC ASCENT AND ELEVATED INSTABILITY WILL ALIGN ACROSS SOUTH CENTRAL KANSAS TONIGHT...WITH LIFT BEING AIDED BY ANOTHER UPPER SHORTWAVE TROF DROPPING SOUTH ACROSS THE REGION. A FEW STRONG STORMS POSSIBLE AGAIN GIVEN SHEAR PROFILE. WILL LINGER SOME SLIGHT POPS INTO MONDAY ACROSS SOUTHERN PORTIONS OF THE AREA. THEN BETTER CHANCES FOR MORE ORGANIZED CONVECTION WILL COME MONDAY NIGHT...AS A STRONGER SHORTWAVE TROF IS PROGGED TO VENTURE SOUTH ACROSS THE CENTRAL PLAINS. CONCUR WITH SPC DAY2 OUTLOOK WITH POTENTIAL FOR LARGER SCALE MESO-CONVECTIVE SYSTEM AND EVEN SOME SEVERE WEATHER. LITTLE CHANGE TO FORECAST BEYOND TUESDAY NIGHT. DRY WEATHER LOOKS REASONABLE FOR WEDNESDAY AND THURSDAY...WITH TEMPERATURES TO REMAIN ABOVE CLIMO. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 86 65 88 66 / 30 30 20 30 HUTCHINSON 87 64 89 65 / 30 30 20 30 NEWTON 86 64 88 65 / 30 30 20 30 ELDORADO 85 64 87 65 / 40 30 20 30 WINFIELD-KWLD 86 65 88 66 / 40 30 20 30 RUSSELL 91 64 92 65 / 20 20 10 30 GREAT BEND 90 64 91 65 / 20 20 10 30 SALINA 88 65 90 66 / 30 20 10 30 MCPHERSON 87 64 89 65 / 30 30 20 30 COFFEYVILLE 84 64 87 66 / 40 20 20 30 CHANUTE 82 63 86 65 / 40 20 20 30 IOLA 82 63 86 65 / 40 20 20 30 PARSONS-KPPF 83 64 87 66 / 40 20 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 4, 4:17 AM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 417 AM CDT SUN JUN 4 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-051030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 417 AM CDT SUN JUN 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A COMPLEX OF THUNDERSTORMS ACROSS NORTHEAST KANSAS WILL MOVE SOUTH AND AFFECT PORTIONS OF CENTRAL AND SOUTHEAST KANSAS THIS MORNING. A FEW STRONG STORMS...PRODUCING UP TO NICKEL SIZE HAIL...WILL BE POSSIBLE. A SLIGHT CHANCE FOR A FEW STRONG STORMS WILL CONTINUE INTO THE AFTERNOON...MAINLY FOR AREAS EAST OF THE TURNPIKE. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. A FEW STRONG STORMS WILL BE POSSIBLE AGAIN...WITH UP TO PENNY OR NICKEL SIZE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON MONDAY...MAINLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...WITH A BETTER CHANCE FOR STORMS ACROSS THE ENTIRE AREA ON MONDAY NIGHT. A FEW STRONG STORMS WILL BE POSSIBLE AGAIN WITH UP TO NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY...MAINLY ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED
In the hours before
Special weather statement, Jun 4, 7:49 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 749 AM CDT SUN JUN 4 2006 KSZ072-041330- ALLEN- 749 AM CDT SUN JUN 4 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ALLEN COUNTY... AT 744 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COLONY TO IOLA...AND MOVING SOUTHEAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Jun 4, 8:13 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 813 AM CDT SUN JUN 4 2006 KSZ096-041400- NEOSHO- 813 AM CDT SUN JUN 4 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NEOSHO COUNTY... AT 810 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF HUMBOLDT...OR 8 MILES NORTHEAST OF CHANUTE...AND MOVING SOUTH AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. JAKUB
Nearby
Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.